Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 35, NWS Pittsburgh, PA

April 21, 2002Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 21, 2002, 8:06 PM EDT for Monroe County, Noble County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2002, 8:06 PM EDT (00:06 UTC)
Expired
Apr 21, 2002, 9:00 PM EDT
In force
54 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2002-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2002-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
881 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 220006
SVRPBZ
OHC111-121-220100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 PM EDT SUN APR 21 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN OHIO
  NOBLE COUNTY IN OHIO

* UNTIL 900 PM EDT

* AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF GRAYSVILLE...MOVING EAST
  AT 60 MPH.

<<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58
MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:20 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 21, 3:20 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT SUN APR 21 2002

FIRST BATCH OF STEADY PRECIP MOVG EWRD ACRS CWA ATTM.  SHD SEE BREAK
IN ACTION THIS EVENING BEFORE NEXT ROUND OF PRECIP WORKS ITS WAY IN
OVERNIGHT.  SEVERAL CONSIDERATIONS FOR THIS FCST...FIRST IS WHETHER
FFA IS NEEDED FOR NRN WV COUNTIES.  ATTM...WE HAVE DODGED THE FIRST
BULLET WITH HEAVIEST PRECIP FALLING JUST SOUTH OF OUR CWA.  WITH
CURRENT AREA OF STG/SVR TSRA CURRENTLY OVR SRN OH/ERN WV PUSHING
FARTHER TO THE SOUTH...DO NOT EXPECT ANY LOCATIONS TO EXCEED FFG
VALUES THRU THIS EVENING.  HOWEVER...NEXT SHIFT WL NEED TO MONITOR
CLOSELY.

NEXT CONSIDERATION IS PRECIP TYPE FOR OUR NORTHERN AND MOUNTAIN
COUNTIES.  FOR TONIGHT...ALTHO IT MAY BE CLOSE FOR EXTRM NRN TIER
COUNTIES...FEEL ALL PRECIP WL STAY RAIN.  FOR MONDAY...WONT GET
ENOUGH COLD AIR IN TIL LATE PM HOURS TO CHANGE PRECIP OVER TO SNOW.
ANY LAKE EFFECT SNOWS SHD END MONDAY NIGHT AS H85 CAA SHUTS OFF WITH
NO ACCUMULATIONS.  DIFFERENT STORY OVER NRN WV/WRN MD MOUNTAINS
THOUGH...AS MOIST NW FLOW CONTS THRU THE NIGHT.  RIDGES SHD SEE
DUSTING OF SNOW ON GRASSY AREAS BY EARLY TUES AM BEFORE NW WINDS/CAA
SHUT OFF.

SLOW RECOVERY BACK TO SPRING STARTS ON TUES...DESPITE SUNSHINE ACRS
THE AREA TEMPS WL BE SLOW TO RECOVER AS H85 TEMPS REMAIN BLO ZERO.

FOR EXTNDD...NEXT FRONT APCHS AREA LATE WED PM...BRINGING SHRA/TSRA
TO AREA WED NIGHT AND INTO THURS.  AFTER ANOTHER BREAK IN THE
ACTION...WL BRING NEXT SHOT OF PRECIP IN FOR SAT/SUN AS ANOTHER
FRONT CROSSES THE AREA.

STRAGER

.PBZ...
MD...NONE.
OH...FLOOD WARNING UNTIL 400 PM EDT MONDAY FOR ZONE OHC031.
PA...NONE.
WV...NONE.

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.